Pennsylvania, 2014Damaging Winds in Pennsylvania, September 6, 2014
September 6, 2014 · NWS CTP · 5 events in 4 counties and zones
Scattered thunderstorms developed over southeast PA ahead of a cold front during the afternoon. Strong instability, deep moisture and steep low-level lapse rates sponsored sporadic reports of damaging winds mainly over the Lower Susquehanna Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed over southeast PA ahead of a cold front during the afternoon. Strong instability, deep moisture and steep low-level lapse rates sponsored sporadic reports of damaging winds mainly over the Lower Susquehanna Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 6, 9:49 AM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 6, 9:49 AM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1049 AM EDT SAT SEP 6 2014
.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE STATE THIS AFTERNOON
AND TONIGHT. HIGH PRESSURE OVER THE MIDWEST WILL THEN SLIDE
ACROSS PENNSYLVANIA SUNDAY INTO EARLY NEXT WEEK...AS A WEAK LOW
PRESSURE SYSTEM TRACKS SOUTH OF PENNSYLVANIA AND OFF THE MID
ATLANTIC COAST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLEAR SKIES EXTEND FROM FRANKLIN TO LANCASTER COUNTIES AT MID TO
LATE MORNING...ENABLING SFC TEMPS TO WARM TO THE LOWER 80S AS OF
10 AM. EARLIER FOG HAS DISSIPATED. MID TO HIGH CLOUD CONVECTIVE
DEBRIS FROM OVERNIGHT SQUALL LINE DISSIPATING EXTENDS FROM WV
THROUGH THE LAUREL HIGHLANDS NORTHEASTWARD TO THE POCONO PLATEAU.
SCT-BKN LAYERED CLOUDS EXTEND FROM THE WEST CENTRAL MOUNTAINS
NORTHWARD ACROSS THE REMAINDER OF NORTH CENTRAL PA AHEAD OF THE
SLOWLY APPROACHING FRONTAL ZONE...WHICH APPEARS WILL CROSS PA IN
TWO DISTINCT PIECES TODAY...ACCORDING TO 4KM SPC WRF IDEA AND
EXTRAPOLATING CURRENT RADAR VIEW.
LATEST REGIONAL RADAR MOSAIC INDICATES AN INITIAL NARROW BAND OF
SHOWERS FROM NORTHEAST OHIO THROUGH NORTHWEST PA AND INTO THE
FINGERLAKES REGION OF WESTERN NY...SLOWLY PUSHING SOUTHEASTWARD.
NEW HRRR AND 00Z 4KM SPC WRF TAKES THIS INITIAL BATCH OF SHOWERS
ACROSS THE NORTHWEST THIRD TO HALF OF CENTRAL PA THROUGH
16-17Z...THEN DISSIPATES IT IN FAVOR OF THE FRONTAL ZONE
CONVECTION WHICH AGAIN TRACKS ACROSS THE NORTHWEST MOUNTAINS FROM
THE EARLY TO MID AFTERNOON HOURS AND REACHES THE CENTRAL MOUNTAINS
MID TO LATE AFTERNOON. EARLIER HRRR HAS TRENDED TOWARDS 4KM SPC
WRF DEPICTION...AND IS NOT LONGER DEPICTING CONVECTION POSSIBLE
AT ANY TIME FROM MID TO LATE MORNING ONWARD ACROSS ALL BUT FAR
SOUTHEAST PA AS THE EARLIER MORNING RUN HAD. ISOLATED ACTIVITY IS
LIKELY TO SPROUT OVER THE LOWER SUSQ IN THE AREA OF MAX SFC
HEATING THIS MORNING (TEMPS WHILE WRITING THIS ARE LIKELY TO WARM
INTO THE MID 80S AT THE TOP OF NEXT HOUR)...BUT THINK THE MAIN
ACTIVITY WILL COME WITH THE ACTUAL FRONT LATER THIS AFTERNOON AND
EVENING.
MODIFIED TIMING OF HIGHER CONVECTIVE POPS LATER THIS MORNING AND
AFTERNOON BASED ON CURRENT RADAR ACTIVITY AND LATEST HRRR...WHICH
AS MENTIONED TOWARDS THE OVERNIGHT 4KM SPC WRF TIMING. THIS DELAYS
THE HIGHEST CONVECTIVE POPS ACROSS CENTRAL PA TO ~20Z OR
AFTERWARDS. MORNING SHOWERS ACROSS THE NORTHWEST MOUNTAINS WILL
PUSH SOUTHEAST AND TRANSITION INTO NUMEROUS +SHRA AND A FEW BKN
LINES OF TSRA IN THE AFTERNOON OVR THE SERN HALF OF THE AREA.
FARTHER NORTH...THE MAIN FRONTAL BAND OF CONVECTION SHOULD
INTENSITY EARLY TO MID AFTERNOON OVER THE NORTHWEST MOUNTAINS AND
SLIDE SOUTHEASTWARD INTO THE CENTRAL MOUNTAINS MID TO LATE
AFTERNOON. AS EARLIER MENTIONED...SREF PROB FOR CAPES EXCEEDING
2000 J/KG RAMP UP QUICKLY IN THE 15-18Z TIMEFRAME ALONG AND EAST
OF A LINE FROM NEAR KJST...TO KUNV AND KELM.
ISOLATED SEVERE IS POSSIBLE...LATEST SPC OUTLOOK KEEPS
SCHUYLKILL...NORTHUMBERLAND... MONTOUR COLUMBIA AND SULLIVAN
COUNTIES IN DAY 1 SLIGHT RISK AREA. SHEAR APPEARS TO BE LACKING
FOR WIDESPREAD SEVERE WEATHER...BUT SOME STORMS WILL AT LEAST BE
MARGINAL WITH AN ISOLATED THREAT OF SEVERE WIND GUSTS...ESPECIALLY
ACROSS THE SOUTHERN QUARTER TO THIRD OF CENTRAL PA. BEST CHC STILL
APPEARS TO BE ACROSS THE LOWER SUSQ VALLEY DURING THE MID
AFTERNOON TO EARLY EVENING.
MAX TEMPS THIS AFTERNOON WILL VARY FROM ONLY NEAR 70F ACROSS THE
NORTHWEST MOUNTAINS...TO THE UPPER 80S IN THE SE ZONES. DEWPOINTS
WILL MAKE FOR ONE LAST VERY UNCOMFORTABLE DAY BEFORE DRIER AIR
ARRIVES LATER TONIGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
EVENING SHRA/TSRA ACROSS THE SE COUNTIES WILL GIVE WAY TO CLEARING
SKIES LATE TONIGHT...AS COLD FRONT SETTLES SOUTH OF THE STATE AND
HIGH PRES/LOW PWAT AIR WORKS IN FROM THE WEST. THE CLEARING SKIES
AND LGT WIND SHOULD PROMOTE AREAS OF LATE NIGHT FOG IN THE VALLEYS
OF WESTERN PA.
ANY EARLY FOG SHOULD GIVE WAY TO MSUNNY AND MUCH LESS HUMID WX
SUNDAY...AS HIGH PRES PASSES NORTH OF PA. GEFS MEAN 925 TEMPS
SUPPORT MAX TEMPS FROM THE U60S OVR THE HIGH TERRAIN OF THE
ALLEGHENIES...TO THE U70S ACROSS THE LOWER SUSQ VALLEY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
BULK OF MED RANGE GUIDANCE INDICATES A CLOUDIER AND PERHAPS
SHOWERY MON/TUE THAN WAS EARLIER THOUGHT...AS SHORTWAVE AND ASSOC
WEAK WAVE OF LOW PRES SLIDES JUST SOUTH OF PA. TIMING OF THIS
FEATURE IN GEFS OUTPUT SUGGESTS THE BEST CHANCE FOR A FEW -SHRA
WILL COME LATE MONDAY INTO EARLY TUESDAY ACROSS SOUTHERN PA.
FAIRLY GOOD AGREEMENT LATE WEEK AMONGST MED RANGE MDLS...ALL OF
WHICH TRACK A DEEPENING SFC LOW WEST OF PA THRU THE GRT LKS.
TRAILING COLD FRONT AND ASSOC SHOWER THREAT IS LIKELY TO COME
THRU CENTRAL PA THURSDAY.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS PREVAILING THROUGH LATE MORNING WITH MID TO HIGH
CLOUD CIGS STREAMING IN AHEAD OF AN APPROACHING COLD FRONT.
COLD FRONT IS PROGGED TO ENTER THE NW MTNS LATE THIS
MORNING...THEN SLIDE SE ACROSS THE REST OF CENTRAL PA DURING THE
AFTN AND EARLY EVENING HOURS. TIMING OF FRONT CONTINUES TO SUGGEST
BAND OF SHRA WILL MOVE INTO THE NW MTNS BTWN 12Z-15Z. MORNING
SHOWERS ACROSS THE NW MTNS SHOULD PUSH SE AND TRANSITION/GROW INTO
NUMEROUS +SHRA AND A FEW BKN LINES OF TSRA IN THE AFTERNOON OVR
THE SERN HALF OF THE FCST AREA...WHERE EARLY HEATING WILL RESULT
IN A MODERATELY UNSTABLE PRE-FRONTAL AIR MASS BY AFTN. ADDED VCTS
TO ALL TAFS EXCEPT KBFD FOR SEVERAL HOURS THIS AFTERNOON...AND
LOCAL RESTRICTIONS ARE LIKELY IN HEAVIER SHOWERS/TSTMS.
FROPA MAY BRING ANOTHER BAND OF SHOWERS BEFORE ACTIVITY TAPERS
OFF THIS AFTERNOON AND EVENING. CONDITIONS IMPROVE BEHIND THE
FRONT...THOUGH MVFR CIGS COULD LINGER WELL INTO THE EVENING IN
THE WESTERN HIGHER TERRAIN.
CLEARING SKIES AND TRAPPED MOISTURE COULD BRING REDUCTIONS TO
CIGS/VSBYS LATER TONIGHT INTO SUNDAY MORNING.
OUTLOOK...
SUN...AM FOG POSS.
MON...PATCHY AM VALLEY FOG POSS.
TUE...CHC SHOWERS/TSTMS.
WED...SCT SHOWERS/TSTMS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DEVOIR/FITZGERALD
NEAR TERM...DEVOIR/FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/GARTNER
AVIATION...DEVOIR/RXR
Hazardous weather outlook, Sep 6, 1:08 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT SAT SEP 6 2014
PAZ004>006-010>012-017>019-024>027-033>035-037-041-045-071815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON-
208 PM EDT SAT SEP 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ036-071815-
FRANKLIN-
208 PM EDT SAT SEP 6 2014
...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ028-042-046-049>053-071815-
JUNIATA-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
208 PM EDT SAT SEP 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND
EVENING...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS IN
MOST SPOTS. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD
BE ACCOMPANIED BY DAMAGING WIND GUSTS OR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ056>059-063>066-071815-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
208 PM EDT SAT SEP 6 2014
...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A COLD FRONT WILL PUSH THROUGH THE REGION THIS AFTERNOON AND
EVENING...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS IN
MOST SPOTS. THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS COULD
BE ACCOMPANIED BY DAMAGING WIND GUSTS OR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 12:49 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
149 PM EDT SAT SEP 6 2014
PAZ065-061830-
YORK PA-
149 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM HAS DEVELOPED OVER THE AREA...
AT 148 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
DOVER...MOVING SOUTHEAST AT 5 MPH.
HEAVY RAINFALL AND 30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
YORK...WEIGELSTOWN...SHILOH...WEST YORK...EMIGSVILLE...DOVER AND
YORK AIRPORT AROUND 230 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WELLSVILLE.
THIS INCLUDES INTERSTATE 83 NEAR MILE MARKER 22.
LAT...LON 4004 7699 4008 7692 4000 7672 3988 7689
TIME...MOT...LOC 1748Z 313DEG 6KT 4005 7693
DEVOIR
Special weather statement, Sep 6, 1:05 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT SAT SEP 6 2014
PAZ033-061845-
SOMERSET PA-
205 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM HAS DEVELOPED OVER THE AREA...
AT 205 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
URSINA...MOVING EAST AT 20 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEW CENTERVILLE AND MOUNT DAVIS AROUND 220 PM EDT.
MEYERSDALE AROUND 240 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GARRETT...SALISBURY...
ROCKWOOD...CASSELMAN AND CONFLUENCE.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 113 AND
115.
LAT...LON 3977 7938 3979 7938 3978 7935 3980 7937
3982 7937 3984 7939 3991 7939 4001 7899
3972 7897
TIME...MOT...LOC 1805Z 267DEG 17KT 3985 7929
DEVOIRSpecial weather statement, Sep 6, 1:12 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT SAT SEP 6 2014
PAZ065-066-061900-
YORK PA-LANCASTER PA-
212 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 211 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
BAINBRIDGE AND DOVER...MOVING SOUTHEAST AT 10 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THESE
STORMS...ALONG WITH BRIEF HEAVY RAIN.
STRONG THUNDERSTORMS WILL BE NEAR...MOUNT JOY...EAST
YORK...STONYBROOK-WILSHIRE...YORKLYN AND RHEEMS AROUND 230 PM EDT.
MAYTOWN...HALLAM AND MARIETTA AROUND 240 PM EDT. WRIGHTSVILLE AND
YORKANA AROUND 250 PM EDT. COLUMBIA...SALUNGA-LANDISVILLE AND
MOUNTVILLE AROUND 300 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE YORK COLLEGE OF
PENNSYLVANIA...ELIZABETHTOWN COLLEGE...PENN STATE YORK...YORK
HAVEN...NEW SALEM...FRANKLIN AND MARSHALL COLLEGE AND WASHINGTON
BORO.
THIS INCLUDES INTERSTATE 83 BETWEEN MILE MARKERS 16 AND 30.
LAT...LON 3993 7697 3994 7697 3999 7701 4014 7675
4012 7672 4016 7670 4016 7666 4017 7663
4007 7625 3987 7690
TIME...MOT...LOC 1811Z 300DEG 10KT 4010 7665
DEVOIRSpecial weather statement, Sep 6, 1:14 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT SAT SEP 6 2014
PAZ066-061845-
LANCASTER PA-
214 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 213 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GAP...MOVING SOUTHEAST AT 10 MPH.
40 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN IS ALSO POSSIBLE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
LANCASTER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...CHRISTIANA AND
ATGLEN.
LAT...LON 3996 7599 3995 7599 3993 7598 3993 7600
3991 7600 3990 7599 3987 7599 3987 7601
3991 7606 4001 7601 4000 7596
TIME...MOT...LOC 1813Z 297DEG 9KT 3994 7599
DEVOIRSpecial weather statement, Sep 6, 1:19 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
219 PM EDT SAT SEP 6 2014
PAZ058-059-066-061900-
SCHUYLKILL PA-LANCASTER PA-LEBANON PA-
219 PM EDT SAT SEP 6 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SCHAEFFERSTOWN...MOVING NORTHEAST AT 20 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEWMANSTOWN AND RICHLAND AROUND 220 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REINHOLDS...ONO...
PENRYN...AVON HEIGHTS...SCHOENECK...MOUNT GRETNA AND JONESTOWN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 264 AND 281.
INTERSTATE 78 BETWEEN MILE MARKERS 0 AND 8.
INTERSTATE 81 BETWEEN MILE MARKERS 86 AND 90.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4015 7645 4041 7659 4060 7629 4053 7620
4052 7626 4052 7634 4049 7644 4037 7623
4036 7621 4027 7608
TIME...MOT...LOC 1818Z 240DEG 49KT 4033 7630
MARTINThunderstorm Wind, Lancaster
- When
- September 6, 1:25 PM EST
- Where
- Lancaster County, 1.27 mi ESE of Ninepoints
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.910, -76.030
Thunderstorms winds estimated near 60 mph knocked down a large tree along Noble Road in Sadsbury Township.
Thunderstorm Wind, Snyder
- When
- September 6, 5:37 PM EST
- Where
- Snyder County, 1.25 mi WSW of Selinsgrove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.790, -76.870
Thunderstorms winds estimated near 60 mph blew off a portion of a trailer roof near Selinsgrove.
Thunderstorm Wind, Dauphin
- When
- September 6, 5:45 PM EST
- Where
- Dauphin County, 1.26 mi WNW of Pillow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.640, -76.800
Thunderstorms winds estimated near 60 mph knocked down trees near Pillow.
Thunderstorm Wind, Schuylkill
- When
- September 6, 6:10 PM EST
- Where
- Schuylkill County, 0.69 mi N of Valley View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 40.660, -76.530
Thunderstorms winds estimated near 60 mph knocked down trees in Hegins Township near Valley View.
Thunderstorm Wind, Schuylkill
- When
- September 6, 6:27 PM EST
- Where
- Schuylkill County, Newtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 40.650, -76.350
Thunderstorms winds estimated near 60 mph knocked down trees in Reilly Township near Newton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Massachusetts, September 6, 20142 deaths · 2 injured · $507,000 · 85 kt wind · 37 events
- Flash Flooding and Damaging Winds in Georgia, September 6 to 8, 2014$297,000 · 65 kt wind · 9 events
- Flash Flooding in West Virginia, September 6, 2014$345,000 · 4 events
- Damaging Winds and Lightning Strike in New Hampshire, September 6, 2014$131,000 · 96 kt wind · 8 events
- Flash Flood and Lightning Strikes in Texas, September 6, 2014$76,000 · 3 events
- Lightning Strike in Florida, September 6, 2014$50,000 · 1 event
- Dust Storm and Damaging Winds in Arizona, September 6, 2014$28,000 · 56 kt wind · 6 events
- Damaging Wind in Louisiana, September 6, 2014$30,000 · 1 event
- Lightning Strike in South Carolina, September 6, 20142 injured · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 6, 201413 events
- Flash Flooding and Damaging Wind in California, September 6 to 8, 2014$11,000 · 56 kt wind · 11 events
- Lightning Strike in Florida, September 6, 20141 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535502, 535503, 535504, 535505, 535506.